Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 52, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 9, 2009, 5:01 PM CDT for 4 counties in Wisconsin. It was in force for 59 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2009, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 9, 2009, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:04 PM CDT | TSTM WND DMG | 3 Se Franklin, WI | 12 INCH AND 10 INCH LIMBS DOWN. |
| Aug 9, 5:15 PM CDT | TSTM WND GST 42 | Milwaukee International, WI | |
| Aug 9, 5:15 PM CDT | TSTM WND GST 48 | Milwaukee International, WI | |
| Aug 9, 5:15 PM CDT | TSTM WND GST 55 | 2 Nne Oak Creek, WI | |
| Aug 9, 5:22 PM CDT | TSTM WND GST 53 | 1 Se Milwaukee Internat, WI | MEASURED AT 13TH AND COLLEGE. |
| Aug 9, 5:25 PM CDT | TSTM WND GST 50 | Wauwatosa, WI | LARGE TREES SWAYING AT TRUNK - NO MAJOR LIMBS BROKEN. |
| Aug 9, 5:25 PM CDT | MARINE TSTM WIND 45 | 2 Ne Milwaukee, WI | MEASURED 38.71 KNOT WIND GUST AT THE MILWAUKEE GLERL SITE. |
| Aug 9, 5:25 PM CDT | NON-TSTM WND GST 50 | Wauwatosa, WI | LARGE TREES SWAYING AT TRUNK - NO MAJOR LIMBS BROKEN. |
| Aug 9, 5:50 PM CDT | TSTM WND DMG | Wauwatosa, WI | REPORT RECEIVED FROM THE 2400 BLOCK OF SWAN BLVD IN WAUWATOSA. TWO DISTINCT SEVERE WIND GUSTS...ESTIMATED TO BE IN EXCESS OF 60 MPH. ONE PERSON HAPPENED TO SEE HER ROOF FLEX IN THE STRONG WIND. TWO 50 YEAR OLD TREES HAD LARGE LIMBS SNAPPED OFF AND THEIR TRUNKS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:21 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3523 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 092201
SVRMKX
WIC059-079-101-133-092300-
/O.NEW.KMKX.SV.W.0052.090809T2201Z-090809T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 PM CDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN
RACINE COUNTY IN SOUTHEAST WISCONSIN
EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 600 PM CDT
* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 4 MILES SOUTHWEST OF BROOKFIELD TO 11 MILES NORTHWEST OF
BOHNERS LAKE TO 22 MILES WEST OF POWERS LAKE...AND WERE MOVING EAST
AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WAUWATOSA...MILWAUKEE COUNTY ZOO...STATE FAIR PARK...AND WIND LAKE
BY 510 PM CDT...
UW-MILWAUKEE CAMPUS...FRANKLIN AND MILWAUKEE HOAN BRIDGE BY 515 PM
CDT...
MILWAUKEE INTERNATIONAL AIRPORT AND UNION GROVE BY 520 PM CDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4264 8780 4249 8779 4249 8830 4282 8830
4320 8809 4318 8787 4317 8787 4313 8789
4307 8785 4302 8788 4296 8783 4285 8782
4281 8780 4278 8775
TIME...MOT...LOC 2201Z 271DEG 52KT 4304 8817 4272 8844
4243 8868
$$
BORGHOFF3 follow-up statements
000
WWUS53 KMKX 092221
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
521 PM CDT SUN AUG 9 2009
WIC059-079-101-133-092300-
/O.CON.KMKX.SV.W.0052.000000T0000Z-090809T2300Z/
WAUKESHA WI-MILWAUKEE WI-RACINE WI-KENOSHA WI-
521 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KENOSHA...RACINE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILWAUKEE BRADFORD BEACH TO UNION GROVE TO 8 MILES
SOUTHWEST OF TWIN LAKES...MOVING EAST AT 50 MPH.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WESTERN
WAUKESHA COUNTY. AT 508 PM CDT...ESTIMATED 50 MPH WINDS WERE
REPORTED 2 SSE OF WAUKESHA. AT 505 PM CDT...TREE DAMAGE WAS REPORTED
IN EAGLE. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM...FRANKSVILLE...CALEDONIA AND BRISTOL BY 525 PM CDT...
RACINE BATTEN AIRPORT...KENOSHA AIRPORT...WIND POINT AND STURTEVANT
BY 530 PM CDT...
PLEASANT PRAIRIE AND DOWNTOWN RACINE BY 535 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4264 8780 4249 8779 4249 8830 4282 8830
4320 8809 4318 8787 4317 8787 4313 8789
4307 8785 4302 8788 4296 8783 4285 8782
4281 8780 4278 8775
TIME...MOT...LOC 2220Z 271DEG 52KT 4303 8779 4271 8806
4242 8831
$$
FRANKS000
WWUS53 KMKX 092235
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT SUN AUG 9 2009
WIC059-079-101-133-092300-
/O.CON.KMKX.SV.W.0052.000000T0000Z-090809T2300Z/
WAUKESHA WI-MILWAUKEE WI-RACINE WI-KENOSHA WI-
535 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KENOSHA...RACINE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES EAST OF SAINT FRANCIS TO ELMWOOD PARK TO 7
MILES SOUTHEAST OF LAKE CATHERINE...MOVING EAST AT 50 MPH.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WESTERN
WAUKESHA COUNTY. AT 508 PM CDT...ESTIMATED 50 MPH WINDS WERE
REPORTED 2 SSE OF WAUKESHA. AT 505 PM CDT...TREE DAMAGE WAS REPORTED
IN EAGLE. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS WILL BE NEAR...
DOWNTOWN KENOSHA BY 540 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4264 8780 4249 8779 4249 8830 4282 8830
4320 8809 4318 8787 4317 8787 4313 8789
4307 8785 4302 8788 4296 8783 4285 8782
4281 8780 4278 8775
TIME...MOT...LOC 2234Z 271DEG 52KT 4302 8752 4270 8779
4241 8805
$$
FRANKS000
WWUS53 KMKX 092254
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
554 PM CDT SUN AUG 9 2009
WIC133-092304-
/O.CAN.KMKX.SV.W.0052.000000T0000Z-090809T2300Z/
WAUKESHA WI-
554 PM CDT SUN AUG 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUKESHA COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF WAUKESHA COUNTY.
LAT...LON 4264 8780 4249 8779 4250 8803 4285 8803
4318 8794 4318 8787 4317 8787 4313 8789
4307 8785 4302 8788 4296 8783 4285 8782
4281 8780 4278 8775
TIME...MOT...LOC 2254Z 271DEG 52KT 4301 8713 4269 8741
4240 8767
$$
WIC059-079-101-092300-
/O.CON.KMKX.SV.W.0052.000000T0000Z-090809T2300Z/
MILWAUKEE WI-RACINE WI-KENOSHA WI-
554 PM CDT SUN AUG 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN KENOSHA...EASTERN RACINE AND SOUTHEASTERN MILWAUKEE
COUNTIES...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 36 MILES NORTHEAST OF WIND POINT TO 19 MILES EAST OF
DOWNTOWN RACINE TO 15 MILES SOUTHEAST OF DOWNTOWN KENOSHA...MOVING
EAST AT 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4264 8780 4249 8779 4250 8803 4285 8803
4318 8794 4318 8787 4317 8787 4313 8789
4307 8785 4302 8788 4296 8783 4285 8782
4281 8780 4278 8775
TIME...MOT...LOC 2254Z 271DEG 52KT 4301 8713 4269 8741
4240 8767
$$
FRANKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 9, 3:02 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CDT SUN AUG 9 2009 UPDATED FOR MARINE SECTION. AN ACTIVE LATE AFTERNOON AND EVENING FOR SURE. SFC LOW MOVING ACROSS NORTHEAST WI WITH TRAILING COLD FRONT INTO SW WI AND IA. BNDRY IS GETTING A SURGE SOUTH FROM CONVECTION THAT MOVED OUT OF IOWA AND IS ROLLING ACROSS SRN WI. H8 BNDRY REMAINS FARTHER BACK TO THE NORTH AND WEST. ONCE THIS INITIAL CONVECTION ROLLS THROUGH WE SHOULD ENTER INTO AN EXTENDED PERIOD OF EPISODIC ELEVATED CONVECTION ROLLING ACROSS THE CWA TONIGHT. THE RIGHT REAR QUAD OF THE UPPER JET IS IMPRESSIVE AND PUTS THE CROSS HAIRS OF UPPER DIVERGENCE ACROSS OUR CWA. WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS SHOWS A SUBSTANTIAL MOISTURE FEED/CHANNEL ACROSS THE AREA. THE H8 LLJ ISN/T VERY STRONG...BUT DOES SUGGEST CONTINUED WAA. THIS SHOULD PERSIST WELL INTO TONIGHT. PRECIPITABLE WATER VALUES ABOUT 1.8-2.0 INCHES. SEVERE THREAT SHOULD DIMINISH AS THIS FIRST ROUND COMES THROUGH...THEN SHIFT INTO A MORE ISOLATED SEVERE REGIME...WITH HEAVY RAINFALL. GIVEN SATURATED CONDITIONS FROM HEAVY RAIN YESTERDAY...BELIEVE WE RUN THE RISK OF SOME FLASH FLOODING THIS TIME. IN FACT...THE FIRST STORM HAS PRODUCED SOME FLASH FLOODING IN LAFAYETTE COUNTY. IT ISN/T GOING TO TAKE MUCH. HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR THE SRN HALF OF THE CWA. BY MONDAY...THE FRONT SHIFTS SOUTH AND DRIER AIR BEGINS TO WORK IN. THINGS SHOULD BEGIN TO SHUT DOWN WITH DRY WEATHER EXPECTED BY MONDAY NIGHT. THEN AN EXTENDED PERIOD OF DRY WEATHER SHOULD LAST THROUGH NEXT SUNDAY WITH TEMPERATURES REMAINING SEASONABLY MILD. GREAT STRETCH COMING UP. && .AVIATION...MAIN CONCERN INTO TOMORROW MORNING WILL BE CONVECTION. LOW PRESSURE MOVING ALONG SLOW MOVING BOUNDARY WILL KEEP TSTORM CHANCES GOING RIGHT INTO TOMORROW. TIMING OF THESE TRICKY...BUT PLENTY OF STORMS BACK INTO IOWA TO KEEP THINGS ACTIVE INTO THE NIGHT. SOME MVFR CEILINGS/IFR VSBYS IN THE HEAVIER RAIN POCKETS. .MARINE...GRADIENT BEGINNING TO SLACKEN AS WE GET CLOSER TO THE TROUGH AXIS. HOWEVER STILL A CORRIDOR OF STRONGER WINDS SOUTH OF PORT WASHINGTON THAT ARE STILL GUSTING ABOVE CRITERIA. WILL EXTEND ADVISORY UNTIL 00Z. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR WIZ062>072. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ644>646. && SHORT/LONG TERM...DAVIS AVIATION/MARINE...COLLAR
Hazardous weather outlook, Aug 9, 3:15 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT SUN AUG 9 2009 WIZ046-047-051-052-056>060-062>072-101100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 315 PM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF SOUTHERN WISCONSIN UNTIL 6 PM. A WEAK COLD FRONT IS EXPECTED TO SAG SOUTH THROUGH WISCONSIN THROUGH TONIGHT. THE MAIN THREATS WITH ANY OF THE STORMS APPEAR TO BE DAMAGING WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND PERHAPS TONIGHT. LMZ643>646-101100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 PM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR AREAS FOR PORT WASHINGTON TO WINTHROP HARBOR UNTIL 7 PM FOR GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF PORT WASHINGTON UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS MONDAY. SEVERE WEATHER IS NOT EXPECTED. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 9, 4:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 1 NNE BELLEVILLE 42.88N 89.53W
08/09/2009 E60.00 MPH DANE WI AMATEUR RADIO
&&
ZABELLocal storm report, Aug 9, 4:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG BELLEVILLE 42.86N 89.54W
08/09/2009 DANE WI TRAINED SPOTTER
12 INCH TREE DOWN DUE TO THUNDERSTORM WINDS
&&
FRANKSLocal storm report, Aug 9, 4:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 1 E NEW DIGGINGS 42.54N 90.32W
08/09/2009 LAFAYETTE WI TRAINED SPOTTER
FARM FIELDS AND COUNTY HIGHWAY W HAVE WATER FLOWING OVER
THEM IN MANY PLACES EAST OF NEW DIGGINGS. MULLEN ROAD
ALSO FLOODED. DEEPEST WATER ABOUT 1.5 FEET DEEP.
0200 PM HEAVY RAIN SHULLSBURG 42.57N 90.23W
08/09/2009 M2.00 INCH LAFAYETTE WI FIRE DEPT/RESCUE
2.00 IN FIRST ROUND OF RAIN. 0.75 IN SECOND ROUND
0316 PM HAIL 2 E EAST TROY 42.79N 88.36W
08/09/2009 M0.50 INCH WALWORTH WI TRAINED SPOTTER
BRIEF HAIL...1/4 TO 1/2 INCH. FEW BRANCHES 1-2 INCH
DIAMETER DOWN.
0316 PM TSTM WND DMG BELLEVILLE 42.86N 89.54W
08/09/2009 DANE WI TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN. ESTIMATED 50+ MPH.
0400 PM TSTM WND DMG BLANCHARDVILLE 42.81N 89.86W
08/09/2009 LAFAYETTE WI LAW ENFORCEMENT
LARGE TREES AND POWERLINES DOWN IN THE CITY OF
BLANCHARDVILLE.
&&
ZABELLocal storm report, Aug 9, 4:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM NON-TSTM WND GST BELOIT 42.52N 89.02W
08/09/2009 E60.00 MPH ROCK WI PUBLIC
TREE LIMBS DOWN.
0445 PM TSTM WND DMG MILTON 42.78N 88.95W
08/09/2009 ROCK WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. MILTON TO JANESVILLE.
&&
ZABELLocal storm report, Aug 9, 4:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND GST BELOIT 42.52N 89.02W
08/09/2009 E60.00 MPH ROCK WI PUBLIC
TREE LIMBS DOWN.
&&
ZABELLocal storm report, Aug 9, 4:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
454 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST LAKE MILLS 43.07N 88.91W
08/09/2009 M32 MPH JEFFERSON WI FIRE DEPT/RESCUE
&&
ZABELThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:10 AM CDT | Marine Dense Fog Advisory | MKX | 5 hr | |
| Aug 9, 9:41 AM CDT | Small Craft Advisory | MKX | 9 hr | |
| Aug 9, 12:55 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 95 min |
| Aug 9, 1:57 PM CDT | Flash Flood Warning | MKX | Green, Lafayette | 3 hr |
| Aug 9, 2:25 PM CDT | Flash Flood Warning | MKX | Rock | 3 hr |
| Aug 9, 2:30 PM CDT | Flash Flood Watch | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more | 11 hr |
| Aug 9, 2:40 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 50 min |
| Aug 9, 3:01 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette, Sauk | 59 min |
| Aug 9, 3:16 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 44 min |
| Aug 9, 3:23 PM CDT | Special Marine Warning | MKX | 97 min | |
| Aug 9, 3:30 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine, Walworth, Waukesha | 3 hr |
| Aug 9, 3:40 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 50 min |
| Aug 9, 3:48 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 57 min |
| Aug 9, 4:16 PM CDT | Special Marine Warning | MKX | 59 min | |
| Aug 9, 4:21 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 54 min |
| Aug 9, 4:22 PM CDT | Flash Flood Warning | MKX | Jefferson, Milwaukee, Racine, Walworth, Waukesha | 105 min |
| Aug 9, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 58 min |
| Aug 9, 4:51 PM CDT | Special Marine Warning | MKX | 114 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.